Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 13, 2006, 8:09 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 81 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2006, 8:09 PM CDT (01:09 UTC)
- Expired
- Apr 13, 2006, 9:30 PM CDT
- In force
- 81 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Iowa County, WI, Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:14 PM CDT | HAIL 1.75 | 4 Se Beetown, WI | |
| Apr 13, 8:15 PM CDT | HAIL 1 | Cassville, WI | |
| Apr 13, 8:21 PM CDT | HAIL 2.5 | 5 Nw Potosi, WI | HAIL SIZE RANGED FROM GOLFBALL TO TENNIS BALL ON HIGHWAY N. |
| Apr 13, 8:26 PM CDT | HAIL 2 | Cassville, WI | |
| Apr 13, 8:34 PM CDT | HAIL 2 | 2 N Platteville, WI | HIGHWAY 81 AND COUNTY D |
| Apr 13, 8:40 PM CDT | HAIL 2.75 | 4 S Livingston, WI | HAIL BROKE WINDSHIELD ON PATROL CAR |
| Apr 13, 8:40 PM CDT | HAIL 0.25 | 3 W Belmont, WI | |
| Apr 13, 8:44 PM CDT | HAIL 2 | Rewey, WI | |
| Apr 13, 8:45 PM CDT | HAIL 4 | Rewey, WI | REPORT FROM IOWA COUNTY EMERGENCY MANAGEMENT INDICATED THAT SOFTBALL SIZE HAIL FELL NEAR REWEY. OFFICIALLY...SOFTBALL SIZE HAIL RANGES FROM 3.5 TO 4 INCHES IN DIAMETER. |
| Apr 13, 8:50 PM CDT | HAIL 1.75 | Dickeyville, WI | |
| Apr 13, 8:53 PM CDT | HAIL 2.75 | Mineral Point, WI | IOWA COUNTY EMERGENCY MANAGEMENT THAT 14 CARS WERE DAMAGED IN MINERAL POINT BY LARGE HAIL. |
| Apr 13, 8:53 PM CDT | HAIL 2.75 | Mineral Point, WI | |
| Apr 13, 8:54 PM CDT | HAIL 1 | Platteville, WI | |
| Apr 13, 8:55 PM CDT | HAIL 1 | 3 W Belmont, WI | |
| Apr 13, 9:08 PM CDT | HAIL 2.5 | Dodgeville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 140110 SVRMKX WIC049-065-140230- /O.NEW.KMKX.SV.W.0009.060414T0109Z-060414T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 809 PM CDT THU APR 13 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOWA COUNTY IN SOUTH CENTRAL WISCONSIN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 930 PM CDT * AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 28 MILES WEST OF BENTON...OR ABOUT 13 MILES SOUTHEAST OF GUTTENBERG...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENTON AROUND 835 PM CDT... BELMONT AROUND 840 PM CDT... SHULLSBURG AROUND 845 PM CDT... MINERAL POINT AND DARLINGTON AROUND 855 PM CDT... DODGEVILLE AROUND 900 PM CDT... BLANCHARDVILLE AND ARGYLE AROUND 910 PM CDT... LAT...LON 4272 9104 4254 9097 4252 8986 4306 8986 $$ COLLAR
3 follow-up statements
000 WWUS53 KMKX 140129 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 825 PM CDT THU APR 13 2006 WIC049-065-140230- /O.CON.KMKX.SV.W.0009.000000T0000Z-060414T0230Z/ IOWA WI-LAFAYETTE WI- 825 PM CDT THU APR 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR LAFAYETTE AND IOWA COUNTIES... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 13 MILES WEST OF LESLIE...OR ABOUT 7 MILES WEST OF PLATTEVILLE...MOVING EAST AT 55 MPH. AT 821 PM CDT...LAW ENFORCEMENT REPORTED HAIL BETWEEN GOLFBALL AND TENNIS BALL SIZE 5 MILES NORTHWEST OF POTOSI. THIS IS A VERY DANGEROUS STORM THE SEVERE THUNDERSTORM WILL BE NEAR... LESLIE BY 835 PM CDT BELMONT BY 840 PM CDT MINERAL POINT BY 845 PM CDT BLANCHARDVILLE BY 900 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. LAT...LON 4272 9104 4254 9097 4252 8986 4306 8986 $$ WOOD
000 WWUS53 KMKX 140151 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 851 PM CDT THU APR 13 2006 WIC049-065-140230- /O.CON.KMKX.SV.W.0009.000000T0000Z-060414T0230Z/ IOWA WI-LAFAYETTE WI- 851 PM CDT THU APR 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR LAFAYETTE AND IOWA COUNTIES... AT 845 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR LESLIE...OR ABOUT 7 MILES SOUTHWEST OF MINERAL POINT...MOVING EAST AT 45 MPH. AT 844 PM CDT...LAW ENFORCEMENT REPORTED 2 INCH DIAMETER HAIL IN THE CITY OF REWEY. IN ADDITION...HAIL UP TO BASEBALL SIZE HAVE BEEN ESTIMATED FROM THIS STORM IN EASTERN GRANT COUNTY. THIS IS A VERY DANGEROUS STORM THE SEVERE THUNDERSTORM WILL BE NEAR... MINERAL POINT BY 855 PM CDT HOLLANDALE BY 910 PM CDT 7 MILES SOUTH OF BARNEVELD BY 915 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. LAT...LON 4272 9104 4254 9097 4252 8986 4306 8986 $$ WOOD
000 WWUS53 KMKX 140240 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 940 PM CDT THU APR 13 2006 WIC049-065-140248- /O.EXP.KMKX.SV.W.0009.000000T0000Z-060414T0230Z/ IOWA WI-LAFAYETTE WI- 940 PM CDT THU APR 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND IOWA COUNTIES EXPIRED AT 930 PM CDT... THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING FOR LAFAYETTE AND IOWA COUNTIES HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND IOWA COUNTIES HAVE BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT 300 AM CDT FRIDAY MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. LAT...LON 4272 9104 4254 9097 4252 8986 4306 8986 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:34 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 13, 3:34 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CDT THU APR 13 2006 .DISCUSSION...FCST FOCUS ON SEVERE POSSIBILITIES WITH THUNDERSTORMS TONIGHT...AND AGAIN ON SAT NIGHT/SUNDAY. AS EXPECTED...RETURNS ON AREA 88-D RADARS PICKING UP BEGINNING OF CONVECTIVE DEVELOPMENT IN SE MN AHEAD OF WEAK SHRT WAVE ON DAKOTAS/MN BRDR AND IN MASS CONVERGENCE ZONE AS 30 KT 850 MB WINDS ON SLATER IA PROFILER MOVE INTO RGN OF LIGHTER WINDS EVIDENCED WITH 5-10 KTS ON BLUE RIVER PROFILER. DIFFICULTY OF GETTING DEEP CONVECTION TONIGHT DUE TO LACK OF MOISTURE INDICATED BY LACK OF CEILINGS BLO 12K FT IN AREA OF DEVELOPING RADAR RETURNS. OVER SRN WI SFC DEW POINTS IN THE 40S...WITH SPC RIGHTFULLY INDICATING BEST CHC OF SEVERE WILL BE ALONG AND SOUTH OF SHARP DEW POINT GRADIENT CURRENTLY ALONG A DSM STL LINE...THAT LOOKS TO REMAIN SOUTH OF WI TONIGHT. HOWEVER 30 TO 40KT LOW LVL JET MAY BE ENOUGH TO FEED ELEVATED CONVECTION OVER RGN THIS EVENING...BRINGING A CHC OF HAIL BEFORE TURNING WEST AROUND 06Z AS TROF MOVES THRU. NRLY WINDS FOR FRI THO WK CAA AS ZONAL FLOW AND THERMAL RDG AHEAD OF WAVE ACROSS SRN CANADA KEEPS 850 TEMPS FROM DROPPING OVER CWA. LOOKING FOR TEMPS IN THE 70S WITH CHC OF PCPN IN UNSTABLE AIRMASS LIMITED TO LOCATIONS SOUTH OF WI IN BETTER 1000-850MB AND 850-700 MB FRONTOGENTIC FORCING AND Q VECTOR CONVERGENCE. MORE VIGOROUS WAVE TO APPROACH AND BRING BETTER CHC FOR SEVERE ON SAT NIGHT INTO SUNDAY AS WAVE BECOMES NEG TILTED AND CLOSES OFF. SOME DIFFERENCES...BUT SIMILAR AGREEMENT IN BRINGING LOW LVL JET INTO SW WI SAT BY 00Z...AND FORCING ALONG BAROCLINIC ZONE ACROSS SRN WI SAT EVE. PCPN LINGERS THRU SUNDAY AS CLOSED SYSTEM MOVES ACROSS WRN GRT LAKES...WITH A DRY MONDAY INTO TUE. NEXT WAVE IN BUSY PATTERN TO AFFECT RGN BEGINNING TUE AFTERNOON/EVE THRU WED. GFS SHOWING THIS SYSTEM CLOSING OFF AND LINGERING INTO FRIDAY. THO SUPPORTED BY POSITIVE HEIGHT ANOMALY OVER HUDSON BAY...WILL WAIT FOR SUPPORT FROM LATER RUNS TO SPREAD PCPN CHS THRU THE END OF NEXT WEEK. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 09/09
Hazardous weather outlook, Apr 13, 5:20 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 520 PM CDT THU APR 13 2006 WIZ046-047-051-052-056>060-062>072-141000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 520 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL IS THE MAIN HAZARD...ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH THUNDERSTORMS BECOMING LIKELY SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT...SOUTH OF A PRINCETON...TO CAMPBELLSPORT...TO PORT WASHINGTON LINE. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-141000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 520 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL IS THE MAIN HAZARD...ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE MET SATURDAY NIGHT THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH THUNDERSTORMS BECOMING LIKELY SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT...SOUTH OF PORT WASHINGTON. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:58 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 77 min |
| Apr 13, 9:45 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 45 min |
| Apr 13, 10:00 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 38 min |
| Apr 13, 10:07 PM CDT | Special Marine Warning | MKX | 83 min | |
| Apr 13, 10:09 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington, Waukesha | 66 min |
| Apr 13, 10:12 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 18 min |
| Apr 13, 10:26 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 34 min |
| Apr 13, 10:29 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 59 min |
| Apr 14, 12:13 AM CDT | Special Marine Warning | MKX | 92 min | |
| Apr 14, 12:19 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.